North Carolina, 2009Damaging Winds in North Carolina, June 26, 2009
June 26, 2009 · NWS ILM · 4 events in 3 counties and zones
A surface trough interacted with an upper level shortwave trough resulting in upstream thunderstorm development. As these thunderstorms moved to the southeast, they intensified to severe levels as they interacted with the sea breeze boundary pushing progressively inland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $135,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough interacted with an upper level shortwave trough resulting in upstream thunderstorm development. As these thunderstorms moved to the southeast, they intensified to severe levels as they interacted with the sea breeze boundary pushing progressively inland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 26, 2:35 PM EST, 20 minutes earlier.
Area forecast discussion, Jun 26, 2:35 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT FRI JUN 26 2009
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL REMAIN OVER NEW ENGLAND AND THE
GREAT LAKES THROUGH THE PERIOD. A WEAK FRONT WILL MOVE INTO
NORTH CAROLINA ON SATURDAY BEFORE WEAKENING AND MOVING SOUTH THROUGH
EARLY SUNDAY. ANOTHER FRONT WILL BRING A CHANCE OF RAIN LATE SUNDAY
AND MONDAY...FOLLOWED BY WARM AND DRY CONDITIONS INTO MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...SEVERAL COALESCING INGREDIENTS HAVE TRIGGERED
STRONG CONVECTION THIS AFTERNOON OVER NORTHERN INLAND LOCATIONS OF
THE ILM FORECAST AREA. STRONG SURFACE HEATING COUPLED WITH STOUT
DEWPOINTS AND SLIGHTLY COOLER TEMPS ALOFT...WHILE AN APPROACHING
SHORT WAVE OVER THE NC APPALACHIANS APPEARS ALSO TO BE DEEPENING
THE PIEDMONT TROUGH THIS AFTERNOON. POSITION OF THE SHORTWAVE WILL
LIKELY FAVOR STRONGER STORMS OVER THE NC ZONES THROUGH THE REMAINDER
OF THE AFTERNOON...ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE
JUST ABOUT ANYWHERE GIVEN THE INTENSE HEAT INDICES ACROSS THE ERN
CAROLINAS. SUSPECT A LINE OF CONVECTION WILL CONSOLIDATE AND PUSH
GENERALLY EASTWARD AT 15 TO 20 MPH ACROSS THE FORECAST AREA FROM
MID AFTERNOON THROUGH MID EVENING. THE SHORTWAVE TRAVERSING WRN NC
COULD SUSTAIN CONVECTION INTO LATE EVENING AND OVERNIGHT ALONG THE
COASTAL AND MARINE ZONES.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...LATEST RUNS SHOW FRONTAL BOUNDARY HUNG UP AND
WEAKENING OVER LOCAL AREA ON SAT WITH WINDS STARTING TO VEER AROUND
TO THE W AND NW. SHOULD SEE SHWR/TSTM ACTIVITY FLAIR UP ALONG THIS
BOUNDARY WITH PLENTY OF WARM MOIST AIR IN PLACE OVER THE COASTAL
CAROLINAS. MID LEVEL TROUGH WILL AMPLIFY ON SAT BEFORE PUSHING
THIS FRONT THROUGH THE LOCAL AREA WITH A GOOD PUSH FROM THE N-NW
BY SAT NIGHT. A COMBINATION OF THE SEA BREEZE PUSHING INLAND AND
CONVERGENCE ALONG THE FRONTAL BOUNDARY WITH DEWPOINTS UP TO 75
AHEAD OF THE FRONTAL BOUNDARY SHOULD PRODUCE MORE WIDESPREAD
SHWR/TSTM ACTIVITY LATER IN THE DAY AS SHORTWAVE ADVANCES THROUGH
LOCAL AREA. MAIN ACTIVITY SHOULD TAKE PLACE LATE SAT AFTN UNTIL
AROUND MIDNIGHT WITH PCP WATER VALUES REACHING UP NEAR 2 INCHES.
A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT OF
DAMAGING WINDS AS NW WINDS PICK UP ALOFT THROUGH THE DAY ON SAT.
THE WINDS VEER AROUND TO THE N-NW PUSHING DRIER AIR INTO LOCAL
AREA OVERNIGHT THROUGH SUN MORNING. DEEP LAYER NW FLOW WITH
INCREASED SUBSIDENCE BEHIND SHORTWAVE TROUGH SHOULD PRODUCE A NICE
DAY FOR SUNDAY. PCP WATER DROPS DOWN TO NEAR AN INCH INLAND AND
1.25 INCHES NEAR THE COAST BY SUN MORNING. THIS SHOULD BE SHORT
LIVED WITH MOISTURE INCREASING AGAIN BY LATE SUN IN A MORE SOUTHERLY
FLOW ONCE AGAIN AT THE SFC AS ANOTHER FRONT APPROACHES THE
CAROLINAS FROM THE NORHTWEST BY MON.
TEMPS WILL BE RUNNING A FEW DEGREES ABOVE NORMAL...IN THE LOWER
90S MOST PLACES WITH DEW POINTS UP NEAR 70 TO NEAR 75 ALONG THE
COAST SAT AFTN. GOOD PUSH OF DRY AIR SHOULD DROP THEM DOWN TO THE
MID 60S INLAND BY SUN MORNING BEHIND FRONT. HEAT INDICES MAY REACH
CLOSE TO 105 OR HEAT ADVISORY CRITERIA ALONG THE SOUTH CAROLINA
COAST AS DEWPOINTS STAY UP AROUND 70 AND W-NW WINDS KEEP TEMPS
WARMER ALONG THE COAST.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...GFS/ECMWF DIFFER A BIT IN THE DETAILS...BUT THE
GENERAL IDEA IS AN UPPER TROFF OVER THE GREAT LAKES FOR MOST OF THE
PERIOD WITH GENERALLY WESTERLY BUT CYCLONIC ALLY CURVED FLOW OVER
THE CAROLINAS. A AFC FRONT OR PIEDMONT TROFF WILL SPEND A LOT OF
TIME OVER THE EASTERN CAROLINAS...AND NOT GO TOO FAR AS IT WILL BE
ORIENTED PARALLEL TO THE FLOW ALOFT. NOT A LOT OF CONFIDENCE IN THE
PRECIP FORECAST SO HAVE STAYED CLOSE TO THE DIURNAL SLIGHT/LOW
CHANCE POPS...BUT COULD GO DRIER IF THE FRONT CAN GET PUSHED A
LITTLE FARTHER EAST. TEMPS NEAR OR JUST ON THE HIGH SIDE OF CLIMO
THUR THE PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
STAYED BASICALLY WITH THE CURRENT FORECAST. JUICY ATMOSPHERE WITH
GOOD CAPES WILL PROVIDE FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG THE SEA BREEZE BOUNDARY...BEGINNING BETWEEN
17-18Z. WINDS ALOFT WILL PIN THE RESULTANT NEAR THE COAST...WITH
INTERMITTENT CONVECTION IN THE COASTAL TADS THROUGH 21Z. BLT AND FLO
WILL ALSO SEE CONVECTION...HOWEVER IT WILL MOSTLY BE ASSOCIATED WITH
THE PIEDMONT TROUGH. OVERNIGHT...A WEAK COLD FRONT DROPS SOUTH INTO
THE REGION...WITH ANOTHER ROUND OF CONVECTION EXPECTED MAINLY
BETWEEN 04-07Z. CEILINGS WILL LIKELY REMAIN VFR...HOWEVER BRIEF
BOUTS OF IFR DUE TO REDUCED VISIBILITIES IN CONVECTION ARE LIKELY.
SOME MVFR FOG POSSIBLE INLAND TOWARD MORNING. SOUTHWEST WINDS AHEAD
OF THE FRONT TODAY...BECOMING MORE WESTERLY TOWARDS MORNING AS THE
FRONT STRUGGLES TO DROP SOUTH OF THE REGION.
EXTENDED OUTLOOK THROUGH TUESDAY...SCATTERED THUNDERSTORMS SATURDAY
AND SUNDAY NIGHT. ISOLATED STORMS MONDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...SEAS ARE RESPONDING TO THE INCREASING SW SURFACE
FLOW THIS AFTERNOON WITH FRYING PAN SHOALS BUOY REPORTING SEAS NOW
UP TO 4 FEET. THE SURFACE WIND TRAJECTORY WILL FAVOR HIGHEST SEAS
OVER THE OUTER WATERS NORTH OF LITTLE RIVER INLET...WHILE OFFSHORE
FLOW KEEPS NEAR SHORE SEAS IN THE 2-3 FOOT RANGE FROM LITTLE RIVER
SOUTHWARD TO NORTH SANTEE AND ALONG THE PENDER AND NEW HANOVER NEAR
SHORE WATERS. OVERNIGHT WELL LIKELY SEE WINDS AROUND 20 KNOTS OVER
THE OUTER PORTION NORTH OF MERRELS INLET WHERE ISOLATED 5 FOOT SEAS
ARE POSSIBLE BEYOND ABOUT 15 NM. LATER THIS AFTERNOON AND OVERNIGHT
DOMINANT WAVE PERIODS WILL TRANSITION TO 5-6 SECOND PERIODS WHICH
WILL CREATE A FAIRLY STEEP CHOP ON THE WATERS...ESPECIALLY ACROSS
THE OUTER WATERS. AS A RESULT...FOR THIS AFTN MARINE PACKAGE WELL
HIGHLIGHT AN EXERCISE CAUTION STATEMENT FOR THE OUTER PORTION OF THE
MARINE ZONES NORTH OF MERRELS INLET.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...SOUTHWEST FLOW SHOULD VEER AROUND THROUGH THE
DAY ON SAT BECOMING MORE OFF SHORE AND WESTERLY AS FRONTAL
BOUNDARY OVER COASTAL CAROLINAS GETS PUSHED CLOSER TO THE COAST.
SHORTWAVE TROUGH SAT NIGHT SHOULD PUSH BOUNDARY FAR ENOUGH OFF
SHORE TO PRODUCE A NW FLOW BY SUN MORNING. THIS SHOULD ONLY LAST
VERY BRIEFLY AS WINDS SHIFT AROUND TO THE S-SW AGAIN AS ANOTHER
FRONTAL BOUNDARY MOVES INTO THE CAROLINAS HEADING INTO MONDAY.
EVEN WITH WINDS SHIFTS LIKELY...SPEEDS WILL HOLD MAINLY AROUND 15
KTS OR BELOW. SEAS SHOULD REMAIN IN A 2-4 FOOT RANGE.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...GFS/ECMWF DIFFER A BIT IN THE DETAILS...BUT THE
GENERAL IDEA IS AN UPPER TROFF OVER THE GREAT LAKES FOR MOST OF THE
PERIOD WITH GENERALLY WESTERLY BUT CYCLONIC ALLY CURVED FLOW OVER
THE CAROLINAS. A AFC FRONT OR PIEDMONT TROFF WILL SPEND A LOT OF
TIME OVER THE EASTERN CAROLINAS...AND NOT GO TOO FAR AS IT WILL BE
ORIENTED PARALLEL TO THE FLOW ALOFT. NOT A LOT OF CONFIDENCE IN THE
PRECIP FORECAST SO HAVE STAYED CLOSE TO THE DIURNAL SLIGHT/LOW
CHANCE POPS...BUT COULD GO DRIER IF THE FRONT CAN GET PUSHED A
LITTLE FARTHER EAST. TEMPS NEAR OR JUST ON THE HIGH SIDE OF CLIMO
THRU THE PERIOD.
&&
.IL WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...RGZ
NEAR TERM...MJC
SHORT TERM...RGZ
LONG TERM...RAS
AVIATION...MJC/DL
Hazardous weather outlook, Jun 26, 3:58 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
458 AM EDT FRI JUN 26 2009
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-270900-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
458 AM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. A
FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS OR
LARGE HAIL POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE COMBINATION OF HOT TEMPERATURES AND HUMIDITY WILL CAUSE THE
HEAT INDEX TO REACH 100 TO 105 DEGREES FOR SEVERAL HOURS ON
SATURDAY AND SUNDAY AFTERNOONS. LATER FORECASTS WILL REFINE THE
POTENTIAL FOR THESE CONDITIONS AND A HEAT ADVISORY MAY BE
REQUIRED.
SCATTERED THUNDERSTORMS SUNDAY AFTERNOON AND EVENING COULD BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-270900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
458 AM EDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TRA
In the hours before
Special weather statement, Jun 26, 11:32 AM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1232 PM EDT FRI JUN 26 2009
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-262200-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE...
GEORGETOWN
1232 PM EDT FRI JUN 26 2009
...HEAT INDICES WILL APPROACH 100 DEGREES ACROSS PORTIONS OF
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA THIS AFTERNOON...
THE COMBINATION OF HEAT AND HUMIDITY WILL CREATE HEAT INDICES AROUND
100 DEGREE ACROSS MUCH OF THE AREA THIS AFTERNOON. THOSE WHO MUST BE
OUTSIDE FOR PROLONGED PERIODS OF TIME SHOULD AVOID STRENUOUS ACTIVITY
IF POSSIBLE AND DRINK PLENTY OF WATER...TAKE FREQUENT BREAKS IN THE
SHADE IF YOU CAN. CHECK ON RELATIVES AND THE ELDERLY AND MAKE SURE YOUR
PETS HAVE PLENTY WATER AVAILABLE AS WELL.
MJC
Special weather statement, Jun 26, 12:31 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
131 PM EDT FRI JUN 26 2009
NCZ087-261930-
ROBESON-
INCLUDING THE CITY OF...LUMBERTON
131 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS TO CROSS NORTHERN ROBESON COUNTY...
A CLUSTER OF STRONG THUNDERSTORMS OVER HOKE COUNTY WILL MOVE EAST INTO
PARKTON AND RED SPRINGS...THEN REACH SAINT PAULS AFTER 2 PM. HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE
THUNDERSTORMS. HEAVY DOWNPOURS WILL RESULT AN INCH OR MORE OF
RAINFALL IN LESS THAN AN HOUR...AND MAY CAUSE PONDING OF WATER ON
LOW-LYING OR POORLY DRAINED ROADWAYS.
RAS
Special weather statement, Jun 26, 12:32 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
132 PM EDT FRI JUN 26 2009
NCZ087-261945-
ROBESON-
INCLUDING THE CITY OF...LUMBERTON
132 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS TO CROSS NORTHERN ROBESON COUNTY...
A CLUSTER OF STRONG THUNDERSTORMS OVER HOKE COUNTY WILL MOVE EAST INTO
PARKTON AND RED SPRINGS...THEN REACH SAINT PAULS AFTER 2 PM. HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH THESE
THUNDERSTORMS. HEAVY DOWNPOURS WILL RESULT IN AN INCH OR MORE OF
RAINFALL IN LESS THAN AN HOUR...AND MAY CAUSE PONDING OF WATER ON
LOW-LYING OR POORLY DRAINED ROADWAYS.
RAS
Special weather statement, Jun 26, 1:45 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
245 PM EDT FRI JUN 26 2009
NCZ087-096-262000-
ROBESON-BLADEN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN
245 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORMS IN NORTHERN ROBESON AND BLADEN COUNTIES...
THROUGH 4 PM...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST...MAINLY
AFFECTING LOCATIONS NORTH OF HIGHWAY 41. AS OF 240 PM...THE
STRONGEST STORMS WERE NORTHEAST OF WHITE OAK IN BLADEN
COUNTY...AND ALONG THE COUNTY LINE BETWEEN SAINT PAULS AND TAR
HEEL. HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS
NEAR 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY DOWNPOURS ARE
ALSO LIKELY...AND COULD CAUSE LOCALIZED FLOODING OF LOW-LYING
AREAS...ESPECIALLY IN LOCATIONS THAT ALREADY RECEIVED HEAVY RAIN
EARLIER THIS AFTERNOON.
RAS
Special weather statement, Jun 26, 1:49 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EDT FRI JUN 26 2009
SCZ034-262000-
HORRY-
INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH
249 PM EDT FRI JUN 26 2009
...STRONG THUNDERSTORM DEVELOPING NEAR NORTH MYRTLE BEACH...
A STRONG THUNDERSTORM NEAR NORTH MYRTLE BEACH WILL MOVE VERY
SLOWLY THROUGH 4 PM. GUSTY WINDS IN EXCESS OF 40 MPH...A HEAVY
DOWNPOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND POSSIBLY HAIL
CAN BE EXPECTED.
FREQUENT LIGHTNING WILL OCCUR WITH THIS STORM. MOVE INDOORS AS
SOON AS THUNDER IS HEARD.
RAS
Special weather statement, Jun 26, 1:59 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT FRI JUN 26 2009
SCZ017-023-024-032-033-262000-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION
259 PM EDT FRI JUN 26 2009
AT 255 PM...A BROKEN LINE OF THUNDERSTORMS EXTENDED FROM JUST
NORTHWEST OF DILLON...TO NEAR DARLINGTON...TO SOUTHWEST OF
TIMMONSVILLE. THESE THUNDERSTORMS WILL CONTINUE TO MOVE EAST
THROUGH 4 PM...REACHING EASTERN DILLON COUNTY...AS WELL AS MARION
AND EASTERN SECTIONS OF FLORENCE COUNTY. THE STRONGER STORMS COULD
PRODUCE HAIL AND GUSTY WINDS NEAR 40 MPH...AS WELL AS FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. UP TO AN INCH OF
RAINFALL IS POSSIBLE IN LESS THAN AN HOUR.
RAS
Thunderstorm Wind, Bladen
- When
- June 26, 2:55 PM EST to 3:05 PM EST
- Where
- Bladen County, 0.66 mi NE of Bladenboro to 1.78 mi WNW of Clarkton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 34.537, -78.792
Numerous trees and power lines reported down between Bladenboro and Clarkton. Five roads were blocked by fallen trees and power lines.
Thunderstorm Wind, Columbus
- When
- June 26, 3:08 PM EST to 3:09 PM EST
- Where
- Columbus County, 6.5 mi NNW of Whiteville
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.414, -78.752
A ten inch diameter pine tree was snapped off about three feet above the ground along Peacock Road. A trained spotter measured a wind gust to 58 mph.
Thunderstorm Wind, Columbus
- When
- June 26, 3:44 PM EST to 3:45 PM EST
- Where
- Columbus County, 1.18 mi NNW of Beaver Dam to 1.01 mi WNW of Beaver Dam
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 34.245, -78.811
Three trailers were destroyed and two were damaged. One home was damaged. One barn collapsed and the equipment inside was damaged. Two large trees fell onto four parked cars. The cars were severely damaged. A dozen trees in all were reportedly down. The damage was primarily along and near JD Connerette Road. Details were provided by the Columbus County Emergency Manager. The time was estimated based on radar data.
Thunderstorm Wind, Brunswick
- When
- June 26, 5:25 PM EST to 5:26 PM EST
- Where
- Brunswick County, 0.41 mi ENE of Varnum
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 33.933, -78.224
A large oak tree fell onto a house in the community of Lockwood Folly Country Club.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 26, 20092 deaths · 6 injured · 1.5 in hail · 21 events
- Tornadoes and Flash Flooding in North Dakota, June 26 to 30, 2009$897,000 · EF1 · 45 events
- Tornado and Hail in Connecticut, June 26, 2009$1.8 million · EF1 · 24 events
- Tornadoes and Hail in Nebraska, June 26, 2009$502,000 · EF1 · 30 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2009$555,000 · 1 in hail · 14 events
- Flash Flood and Hail in Idaho, June 26, 2009$700,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Tennessee, June 26, 2009$255,000 · 70 kt wind · 5 events
- Tornado and Damaging Winds in Colorado, June 26, 2009$145,000 · EF0 · 16 events
- Flooding in Maine, June 26, 2009$274,000 · 2 events
- Flash Flood in Maine, June 26, 2009$212,000 · 1 event
- Tornadoes and Flash Flood in North Dakota, June 26, 2009$74,000 · EF0 · 22 events
- Hail and Damaging Winds in North Carolina, June 26, 2009$83,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177835, 177834, 180864, 177837.